# SDR 2008UALA03513

- Difficulty date: June 21, 2008
- Submitted: July 1, 2008
- Operation: Air carrier
- Aircraft: N798UA
- Make and model: Boeing 777222
- Aircraft serial: 26928
- Aircraft time: 44,828 hours, 6,747 cycles
- Engine: Pwa PW40903
- Engine time: 43,661 hours, 6,574 cycles
- System (JASC): 8300 · Accessory Gearboxes
- Part: Gearbox
- Condition: Making Metal
- Location: Nr 2 Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND METAL ON NR 2 ENGINE MAIN GEAR BOX CHIP DETECTOR.  ENGINE REMOVED.  SHOP TEARDOWN REVEALED THAT MAIN GEARBOX MB7 BEARING HAD FAILED. ALL RELEVANT HARDWARE WAS RETURNED TO MANUFACTURER FOR FURTHER ANALYSIS.  THIS IS AN ONGOING PROBLEM THAT MANUFACTURER IS ACTIVELY INVESTIGATING.
